MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Catalog Number ZILBS-635-10-4
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.The zilbs-635-10-4 of lot c1204170 was returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document based investigation was conducted.From customer testimony, the complaint device was advanced over a visiglide 0.025¿ diameter wire guide.Neither sphincterotomy nor dilation of the obstructed area were conducted prior to this occurrence.The procedure was conducted with an olympus endoscope (gif-uct-260).The target location was the distal (lower) bile duct.Resistance was not encountered when advancing the wire guide.Resistance was encountered when advancing the delivery system to the target location.The delivery system was not advanced through a previously placed stent.On evaluation of the returned device, the stent was returned deployed, and was measured to be 4cm in length.No damage was observed on the flexor, pusher ring or tip.The flexor was measured as 200.2cm which was within specification of 200cm +2/-1cm.The device was flushed successfully, and a wire guide could pass through the device with no issues observed.There was no evidence to suggest that the device was manufactured incorrectly.No issues with the device were observed during the laboratory evaluation.The red safety tab was not returned with the device.There is no evidence to suggest that this incident did not occur.Therefore, the customer complaint is confirmed based on customer testimony.Possible causes for this occurrence could include the patient anatomy.The patient anatomy could have created the resistance encountered during advancement of the complaint device.This resistance could have caused or contributed to the premature stent deployment.However, as the conditions of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.It may be noted that a project has been initiated to prevent the reoccurrence of partial/premature deployment.As per the packaging insert, it is recommended to use a 0.035¿ diameter wire guide.Prior to distribution, all zilbs (zilver biliary) devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records did not reveal any discrepancies which could have contributed to this complaint issue.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information provided to date, there is no evidence to suggest any manufacturing issues associated with lot number c1204170.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence, and finished the procedure with another manufacturers device.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
 
Event or Problem Description
The device was used for eus-guided antegrade stenting.When advancing the delivery system, the physician noted that the stent started deployment before passing through the stenosed site although the red safety lock was still in place.Then, the device with the stent partially deployed was removed from the patient.Another manufacturer's device was used instead after the event.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6428245
Report Number3001845648-2017-00106
Device Sequence Number38177
Product Code FGE
UDI-Device Identifier10827002506180
UDI-Public(01)10827002506180(17)190225(10)C1204170
Combination Product (Y/N)N
PMA/510(K) Number
K020788
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZILBS-635-10-4
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/23/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2017
Initial Report FDA Received Date03/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1